MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the device is in progress.A follow-up report will be submitted after the analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
During treatment in the ostial circumflex artery, which was heavily calcified, the driveshaft of the diamondback 360 coronary orbital atherectomy device fractured on the proximal side of the crown.Several treatments had been performed prior to the fracture.The fragment was snared without difficulty.The patient was well following angioplasty and stent placement; there was no injury.The oa treatment was successful despite the fracture.
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.The reported driveshaft fracture was confirmed.Scanning electron microscopy analysis identified fatigue striations at the site of the driveshaft fracture.Driveshaft flexing can result in fatigue failure.The exact root cause of the fracture is undetermined.It should be noted that the diamondback 360 coronary orbital atherectomy system instructions for use manual warns, "never force the crown if any resistance is felt within the vessel as vessel perforation may occur.If resistance is felt, retract the crown, while monitoring the cause of the resistance, and immediately stop treatment.Use fluoroscopy to analyze the situation and to monitor the cause of the resistance." the ifu also states, "performing treatment in excessively tortuous or angulated vessels or bifurcations may result in vessel damage or device failure requiring retrieval." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key14538809
Report Number3004742232-2022-00128
Device Sequence Number17321510
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)220630(10)329763
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number329763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date05/29/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown